Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 30, 2021, 2:22 PM MDT for Teller County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 2:22 PM MDT (20:22 UTC)
- Expired
- Jul 30, 2021, 3:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Pueblo, CO
County Teller County, CO
The radar
The Pueblo radar (KPUX), 96 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2523 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
258
WWUS85 KPUB 302022
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
222 PM MDT Fri Jul 30 2021
COZ076-077-081-083-302100-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
222 PM MDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT AND
SOUTHWESTERN TELLER COUNTIES UNTIL 300 PM MDT...
At 221 PM MDT, Doppler radar was tracking a strong thunderstorm near
Victor, or 24 miles southwest of Colorado Springs. This storm was
nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Victor and open country of southwest Teller and Northeast Fremont
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3871 10510 3856 10511 3855 10540 3870 10538
3870 10533 3877 10533
TIME...MOT...LOC 2021Z 095DEG 4KT 3864 10521
$$
KTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 30, 11:30 AM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 30, 11:30 AM MDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1130 AM MDT Fri Jul 30 2021 .SHORT TERM...(Today and tonight) Issued at 400 AM MDT Fri Jul 30 2021 ...One more hot day on the plains, Monsoon rains for the CONTDVD regions with flash flooding possible... Currently...skies were mostly clear across the region at 3:00 AM, with some remnant cloudiness noted over the CONTDVD. To the west of the fcst area, quite a bit of shower and thunderstorm activity was still noted over western CO. Additionally, quite a bit of thunderstorm activity was noted over WY associated with a cold front which was progressing south. Mild conditions were noted over the plains at this hour. Temps were well into the 70s across the lower Ark Rvr valley, with 70s at most other locations on the plains. 60s were noted in the valleys with 50s and 60s mtns. Today and Tonight... Flow aloft will gradually transition during this time period. Deep southeasterly flow which was previously over the region will become more southerly by late today. This will allow deep monsoon moisture to gradually shunt eastward and this will increase the shower and thunderstorm activity over the higher terrain, especially over the CONTDVD region. With the southerly flow, storms will likely remain over the CONTDVD as they move north over the spine of the mtns. This in turn will allow for an increased threat of flash flooding today, and a flash flood watch has been issued for the central mountain region. It will be hot once again today across the plains with highs around 100 across the lower Ark Rvr valley from KPUB east to the KS border; 90s over the remainder of the plains. Temps in the mtns and valleys will be cooler due to the expected increase in showers and storms over this region. By late this afternoon/early evening a cold front will move into the Pikes Peak/Palmer Divide region. This will bring an increasing chance of showers and storms to Teller county by mid/late afternoon with increasing chances of storms over the entire Pikes Peak region by early this evening. Some locally heavy showers will be possible. This front will continue moving down the plains this evening, bringing an increasing chance of showers and thunderstorms to all of the southern mountains/San Luis Valley this evening. Most of the plains east of the I-25 corridor are expected to remain dry. By late this evening into tonight, showers and storms should significantly decrease all areas except across the central mountains where precip activity is anticipated to linger into the nighttime hours. .LONG TERM...(Saturday through Thursday) Issued at 400 AM MDT Fri Jul 30 2021 ...Potential for significant flash flooding over the mountains and valleys on Saturday... ...Flash flood potential each day this weekend into early next week over the mountains and valleys, and also extending eastward over the plains for Saturday and Monday... Saturday... Recycled, post-frontal low-level moisture will be advected westward in upslope flow over the plains toward the southeast mountains. This moisture will phase with the rich monsoonal moisture in place, surrounding a midlevel ridge over the Rockies vicinity, to support potentially significant flash flooding. Diurnally enhanced orographic ascent will foster convective development over the mountains by mid-day, with activity becoming widespread during the afternoon across the higher terrain. Congealing cold pools will eventually descend eastward along the eastern mountain slopes, facilitating eastward spread of convection across the Interstate-25 corridor and even farther east across the plains -- into the late afternoon and evening. Activity should exhibit a weakening trend with eastward extent across the plains by late evening. Given precipitable water values ranging from around 0.9 inch over the higher terrain of south-central Colorado, to around 1.5 inches over the plains, and the presence of narrow/deep buoyancy profiles, storms will be highly efficient at rainfall production. Moreover, individual convective cells should move slowly given 500-mb flow at or below 10 kt. This will be a highly favorable set-up for flash flooding, as some locations potentially receive upwards of 3 or 4 inches of rainfall accumulation. While such accumulations may only be isolated to widely scattered in coverage, if they were to occur over flood-prone areas across the mountains and valleys -- especially burn-scar locations and the Chalk Cliffs region -- and the Interstate-25 corridor, significant flash flooding would be possible. This includes the potential for roads to become inundated, mudslides to occur, along with substantial debris flows. A Flash Flood Watch will likely become required for Saturday afternoon into Saturday night. Sunday... After appreciable convective overturning on Saturday, comparatively more stable thermodynamic profiles may be in place on Sunday, particularly in areas where substantial cloudiness lingers. However, sufficient insolation is expected over the higher terrain to support terrain-enhanced ascent and convective development for Sunday afternoon and evening. Adequate lingering moisture will facilitate the potential for locally heavy rainfall and flash flooding over the mountains and valleys, especially if this activity were to impact burn-scar locations and the Chalk Cliffs region. However, this activity is presently forecast to be principally relegated to the higher terrain, and perhaps the immediately adjacent plains. Cooler/more stable conditions farther east should restrict convective development across a broader portion of the plains. Monday... A more substantial flash-flood risk may materialize on Monday, similar to that on Saturday, following adequate intervening atmospheric recovery. This would occur as midlevel heights fall, in response to a low-amplitude wave advancing through the aforementioned ridge before becoming absorbed into a belt of northwesterly flow aloft peripheral to a deep trough -- centered well to the east of the region. In response to these developments, increased large-scale forcing for ascent may phase with the deep moisture already in place to support widespread convective development once again, potentially spreading eastward across the plains. A heightened flash-flood potential will exist on Monday, particularly over the mountains and valleys (especially for burn scars and the Chalk Cliffs region), and perhaps also across the plains. However, confidence regarding details of the Monday flash-flood risk are not as high as Saturday, owing to increasing forecast range from the present and associated lower predictability regarding the midlevel wave. Nevertheless, antecedent saturated grounds should tend to increase the overall conditional risk. Tuesday through Thursday... Heavy-rainfall and flash-flood potential will persist, but may become mostly confined to the mountains and valleys. This would be in response to modest northerly midlevel flow overspreading the area -- east of a midlevel ridge becoming re-centered over the southwest states, as depicted by medium-range model guidance. This would generally prevent diurnal, terrain-enhanced convective activity from spreading farther east across the plains. Other forecast factors through the period... High temperatures are expected to be near to below normal this weekend, given the widespread convective activity on Saturday and lingering clouds into Sunday. Temperatures are forecast to rise to near to above-normal readings next week after Monday, owing to decreasing convective coverage with the midlevel ridge building west of the forecast area. Also, while precipitation-loading in the rich-moisture environment could support locally gusty winds with collapsing convective cores this weekend into next week, weak deep-layer shear should mitigate the severe-thunderstorm risk. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1043 AM MDT Fri Jul 30 2021 Best chance of thunderstorms will be across the mountains today with KALS having the potential for VCTS with gusty erratic winds this afternoon. Could see local gusts up to 30-40 kts near thunderstorms. A cold front will drop through the plains after 00z shifting southeast winds from the north to northwest with gusts to 30 kts at both KCOS and KPUB. Although confidence is slightly lower, KCOS could see VCTS along the cold front during the early evening hours. KPUB will see a lesser chance for thunderstorms with VCSH more likely towards 04z. Gusty north winds will continue off and on through the night with winds decreasing towards dawn, then increasing again towards late morning with SHRA and TSRA likely in the afternoon for all three terminals. Could see MVFR conditions with +TSRA Saturday afternoon. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for COZ058>061-063. && SHORT TERM...HODANISH LONG TERM...COHEN AVIATION...KT
Hazardous weather outlook, Jul 30, 11:03 AM MDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1103 AM MDT Fri Jul 30 2021 COZ058>089-093>099-311715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1103 AM MDT Fri Jul 30 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Thunderstorms capable of heavy rain will be possible this afternoon and evening along the Continental Divide, with an enhanced threat of heavy rain over the central mountains. Flash flooding will be possible, especially in the Chalk Cliffs region. Late this afternoon and especially this evening, a cool front will move down the plains. This will bring a chance of showers and thunderstorms to the Pikes Peak, southeast mountains, and Interstate-25 corridor region, especially this evening. Some locally brief heavy rain will be possible which could produce some localized flash flooding on burn scars if they take a direct hit. This risk appears low given the isolated nature to the stronger storms. Thunderstorms will also be possible in the San Luis Valley late this afternoon and especially this evening with locally heavy rainfall and lightning the main storm risks. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Widespread showers and thunderstorms with heavy rainfall are expected to affect the mountains and valleys on Saturday. This activity could produce significant flash flooding, especially over burn scars and the Chalk Cliffs region. Storms could advance eastward across the adjacent plains by late Saturday afternoon into Saturday evening, accompanied by a risk for flash flooding particularly along the Interstate-25 corridor. Chances for showers and thunderstorms, along with heavy rainfall and the potential for flash flooding, will persist each day from Sunday into early next week across the mountains and valleys. Flash flooding could become more widespread and significant once again on Monday, potentially affecting the adjacent plains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the central mountains this afternoon and evening. 31/STEWARD
In the hours before
Special weather statement, Jul 30, 2:22 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
222 PM MDT Fri Jul 30 2021
COZ076-077-081-083-302100-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
222 PM MDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT AND
SOUTHWESTERN TELLER COUNTIES UNTIL 300 PM MDT...
At 221 PM MDT, Doppler radar was tracking a strong thunderstorm near
Victor, or 24 miles southwest of Colorado Springs. This storm was
nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Victor and open country of southwest Teller and Northeast Fremont
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3871 10510 3856 10511 3855 10540 3870 10538
3870 10533 3877 10533
TIME...MOT...LOC 2021Z 095DEG 4KT 3864 10521
KTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:18 AM MDT | Flash Flood Watch | PUB | Chaffee, Lake, Saguache | 20 hr |
| Jul 30, 1:48 PM MDT | Flash Flood Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 13 more | 40 hr |
| Jul 30, 3:00 PM MDT | Flash Flood Warning | PUB | Chaffee, Fremont, Saguache | 3 hr |
| Jul 30, 3:44 PM MDT | Special Weather Statement | PUB | Alamosa | 31 min |
| Jul 30, 4:07 PM MDT | Special Weather Statement | PUB | Custer | 23 min |
| Jul 30, 4:13 PM MDT | Special Weather Statement | PUB | Alamosa | 32 min |
| Jul 30, 4:14 PM MDT | Special Weather Statement | PUB | Saguache | 31 min |
| Jul 30, 4:54 PM MDT | Special Weather Statement | PUB | Conejos | 36 min |
| Jul 30, 5:16 PM MDT | Flash Flood Warning | PUB | Saguache | 2 hr |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.